Missouri, 2005

Damaging Wind in Missouri, September 26, 2005

September 26, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 26, 1:24 AM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Sep 26, 1:24 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
224 AM CDT MON SEP 26 2005

.DISCUSSION...
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT SUN SEP 25 2005

.DISCUSSION...
MAIN CONCERNS THIS PKG TO BE CHCS FOR PCPN TDA AND TEMPS NR TERM.
SFC LO OF REMANENTS OF RITA CRSD SRN FA OVRNGT WITH TROPICAL PCPN ON
LINE MAINLY E OF LO CTR. SVRL S/WVS OVR CTRL AND NRN PLNS MOVG E IN
MAIN WLY FLOW WITH SUM TSRA DVLPD ALG CDFNT ACRS SRN IA AND MOVG SE
INTO NRN ZNS OF FA ERLY THIS MRNG. BOTH NAM AND GFS A LTL TOO FAR W
WITH THIS AREA OF TSRA. WL KP SLGT CHC FOR SHRA OVR CTRL AND SRN
ZNS THIS MRNG AND THEN SUM AFTN CLRG AS HI PRES BLDS INTO RGN FM
PLNS.

UA MDLS INITIALIZE FAIRLY WELL WITH 500MB TROF RMNS OF RITA OVR TN
VLY AT 06Z AND LIFTING NE AND WKNG. S/WV OVR PLNS MOVS QUICKLY SE AS
RDG RETROGRADES TO W TEX INTO CTRL RCKYMTNS BY 30H. NWLY FLOW ALFT
OVR CTRL MS VLY AFT TROF CROSSES RGN BY 18Z TDA. MDLS DIVERGE AFT
48HRS WITH GFS CUTTING OFF 500MB LO OVR INTRMTN RGN WHILE NAM CONTS
ENERGY E AND DEEPENS WV OVRL UPR MIDWST. NAM MUCH SLOER WITH TROF
THAN GFS WITH 180M DIFFS IN 500MB HGTS OVR KDVN BY 84H. NAM SOLN
COULD CAUSE MAJ CHGS IN XTNDD OTLK BUT WL WAIT FOR FRTHR
CONFIRMATION BFR INTRO ANY CHGS TO GRIDS.

ONLY MADE MINOR CHGS TO GOING FCST PKG. WL CONT THE POPS FOR WED AS
CDFNT LKS TO BE FAIRLY STG AND WL BRING MUCH COOLER TEMPS TO RGN FOR
XTNDD BFR WRMG TO NRML OR SLGTLY ABV NRML BY WKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        80  57  81  59 /  20  10  10  30
QUINCY          75  50  78  56 /  10  10  10  40
COLUMBIA        76  52  80  57 /  20  10  10  40
JEFFERSON CITY  77  52  80  57 /  20  10  10  30
SALEM           79  53  78  57 /  20  10  10  30
FARMINGTON      80  54  80  56 /  20  10  10  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 26, 5:03 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
603 AM CDT MON SEP 26 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271115-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
603 AM CDT MON SEP 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING IN CENTRAL
MISSOURI...GENERALLY WEST OF MISSOURI HIGHWAY 19. THESE STORMS
SHOULD NOT BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY AS A COLD FRONT
MOVES SOUTH ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

WDB

The radar

The St Louis radar (KLSX), 141 km away, was scanning. The volume nearest the first event began at 11:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boone

When
September 26, 5:40 AM CST
Where
Boone County, 2 mi NW of Ashland
Measured
57 kt (66 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.783, -92.300

An early morning thunderstorm caused minor damage to 6 homes in a neighborhood on Highway DD northwest of Ashland. Several garage doors were bent by the wind, a trampoline was thrown a quarter mile and destroyed, gas grills were blown off decks, and a couple of flag poles were bent.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476202.